Community Connection: Ovarian Cancer Canada is looking for volunteers! Could you help?

OVdialogue – consider joining our team in the role of Peer Support Volunteer. Over a few hours each week, you would be part of a team that helps connect people, support conversations and are thought leaders for OVdialogue. This is your opportunity to give back to those who have/continue to support you through the tough times, share your unique experiences, and help celebrate successes. For more details of what this entails, please reach out to @Mfallis ([email protected]).
Hi everyone, there is currently a glitch in the system that is causing the notifications you'd normally receive to your personal email inbox are not being sent. The platform provider is working on this and hopes to have this fixed as soon as possible. In the meantime, please be sure to sign into OVdialogue often so that you don't miss any conversations, personal messages, or new posts. Thank you for your understanding.

Joint pain 3 days post carboplatin and taxol

Hi there,
I just finished my first chemo treatment and with carboplatin and taxol that is giving me severe joint pain in knees and ankles and is not allowing me to sleep.  I am taking analgesics and appling topical NSAIDs with not much success.  I am wondering if anyone else has experienced this and if it dissipates with time.  Any suggestions

Comments

  • @MOVE23 I am going to let the other Teal Sisters tap in to this one as it has been so long since I had a chemo treatment that I don't recall. This would mean to me that I did not experience those symptoms.  I would get in touch with your team on Monday if it does not resolve and see if they have any suggestions or can offer you something to help with it.  Hope it gets better for you soon.
    Take care  <3
  • Thank you.  I will check in Monday.

  • I too just had round one of chemo (Jan 23rd)
    I hate to say but as this is my third time for chemo in less than 5 years, I feel I can predict how I might feel the days following. 
    Day 3 and 4 definitely my worse.  Nerves just seem to jump everywhere.   A heating pad helps me somewhat.  And I make myself move--at least a little 
  • @MOVE23 I as well experienced moderate joint pain for the 4 or 5 days following my carbo/taxol. It kept me up some nights, I avoided NSAIDS as that's what my Dr advised but took Tylenol and found soaking in the bathtub for 30 mins helped. 
  • Thank you both for your comments.  Things are improving.  
  • @MOVE23 Glad to hear things are improving.  Did you do anything to help it or has it been a gradual return to normal on it's own?  Did you have to call in to your team and if so, what did they advise you?
    Make sure you have recorded this down for reference and to see if there is a pattern to it as your treatment moves on.  Update us when you can. Thinking of you..... <3
  • @MOVE23 I’m sorry you’re experiencing this pain. I had my first treatment with those same drugs on Monday February 5, 2024, and have had similar symptoms, along with restless legs. I’m finding that 1 hydromorphone is the only thing that helps along with stretching and massaging my legs, hands and feet.
  • @MOVE23 @Sandi6 Checking in to see how you are both doing with the joint pain and discomfort you are feeling.  Is anything working for you?  How are you doing in general?
  • @Strongwoman I really enjoy conversing with you and want to share my cell number if you ever want to reach out…519-639-6650…as I’m not on this site all the time, but I always seem to have my phone with me 🤣 

  • @Strongwoman I’m actually feeling fantastic this week. The joint pain has subsided, thankfully, I have a good appetite (although I seem to be losing instead of gaining weight), lots of energy and have started using my rebounder. How are you feeling today?
  • Thank you @Sandi6 I will send you a private message too about connecting. 
    Glad you are feeling better.  I made sure I had protein while going through chemo. I usually either had Ensure or when I felt better started making my own with protein powder and a veggie green powder to ensure (no pun intended) I was getting nutrients if I didn't feel I was eating enough.  I still do this now to ensure I get what I need even when my appetite is low.  Do what you can to keep that up.  I did walk a lot when I was doing chemo on the days I felt good.  I recall walking with my sons first and not far and graduating to walking on my own again. 
    Well, I am off to my Art class in a few minutes and have to go package some soup for a friend that I made this morning.
    Take care and chat soon.  <3